Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 237, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 3, 2008, 10:07 PM CDT for Montgomery County, Wilson County, Kansas. It was in force for 53 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2008, 10:07 PM CDT (03:07 UTC)
- Expired
- Jun 3, 2008, 11:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Montgomery County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 142 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 10:14 PM CDT | TSTM WND GST 60 | 2 S Buxton, KS | WINDS OF 50 TO 60 MPH. |
| Jun 3, 10:23 PM CDT | TSTM WND GST 60 | 4 Se Altoona, KS | WINDS OF 50 TO 60 MPH. |
| Jun 3, 10:24 PM CDT | TSTM WND DMG | 2 N Independence, KS | 3 TO 4 INCH TREE LIMBS DOWN 2 NORTH OF INDEPENDENCE |
| Jun 3, 10:28 PM CDT | TSTM WND GST 60 | Neodesha, KS | |
| Jun 3, 10:30 PM CDT | TSTM WND DMG | Caney, KS | 3 INCH LIMBS DOWN ON THE ROAD |
| Jun 3, 10:30 PM CDT | TSTM WND DMG | Sycamore, KS | TREES AND TREE LIMBS DOWN ALONG WITH SOME POWERLINES DOWN IN NORTHEASTERN PORTIONS OF THE MONTGOMERGY COUNTY. |
| Jun 3, 10:30 PM CDT | TSTM WND GST 60 | 5 Ne New Albany, KS | SEMI OVERTURNED |
| Jun 3, 10:31 PM CDT | TSTM WND GST 60 | Coffeyville Airport, KS | |
| Jun 3, 10:42 PM CDT | TSTM WND GST 90 | Cherryvale, KS | |
| Jun 3, 10:50 PM CDT | TSTM WND DMG | Cherryvale, KS | VERY LARGE TREES DOWN ASSOCIATED WITH STRONG WINDS MOVING THROUGH CHERRYVALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 7:23 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 040308 SVRICT KSC125-205-040400- /O.NEW.KICT.SV.W.0237.080604T0307Z-080604T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1007 PM CDT TUE JUN 3 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTHEAST KANSAS. WILSON COUNTY IN SOUTHEAST KANSAS. * UNTIL 1100 PM CDT. * AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW ALBANY TO CANEY...AND MOVING EAST AT 60 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTOONA...BENEDICT...BOLTON...BUFFALO...BUXTON...CANEY... CHERRYVALE...COFFEYVILLE...COFFEYVILLE AIRPORT...COYVILLE... DEARING...ELK CITY...FREDONIA...HAVANA...INDEPENDENCE AIRPORT... INDEPENDENCE...LIBERTY...NEODESHA...NEW ALBANY...PARSONS TRI CITY AIRPORT...SYCAMORE...TYRO. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: THE STORMS HAVE A LONG HISTORY OF PRODUCING DAMAGING 60 TO 70 MPH WINDS. THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3773 9596 3773 9552 3700 9552 3700 9595 TIME...MOT...LOC 0307Z 271DEG 62KT 3755 9596 3705 9597 $$ ES
3 follow-up statements
000
WWUS53 KICT 040321
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1020 PM CDT TUE JUN 3 2008
KSC125-205-040400-
/O.CON.KICT.SV.W.0237.000000T0000Z-080604T0400Z/
WILSON KS-MONTGOMERY KS-
1020 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY AND
WILSON COUNTIES UNTIL 1100 PM CDT...
AT 1019 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BENEDICT TO INDEPENDENCE TO
TYRO...MOVING EAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR LIBERTY BY 1025 PM CDT.
THE TOWNS OF SYCAMORE...BENEDICT...INDEPENDENCE AIRPORT...BOLTON...
COFFEYVILLE AIRPORT AND PARSONS TRI CITY AIRPORT ARE ALSO IN THE PATH
OF THESE DANGEROUS STORMS.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD DAMAGING WINDS OF
60 TO 70 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3773 9596 3773 9552 3700 9552 3700 9595
TIME...MOT...LOC 0320Z 271DEG 62KT 3759 9573 3725 9568
3703 9576
$$
LAWSON000
WWUS53 KICT 040329
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT TUE JUN 3 2008
KSC125-205-040400-
/O.CON.KICT.SV.W.0237.000000T0000Z-080604T0400Z/
WILSON KS-MONTGOMERY KS-
1029 PM CDT TUE JUN 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY AND
WILSON COUNTIES UNTIL 1100 PM CDT...
AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF ALTOONA TO CHERRYVALE TO
COFFEYVILLE...MOVING EAST AT 60 MPH.
THESE STORMS WERE WILL AFFECT MAINLY RURAL AREAS OF MONTGOMERY AND
WILSON COUNTIES...INCLUDING THE TOWNS OF COFFEYVILLE AIRPORT...
PARSONS TRI CITY AIRPORT...COFFEYVILLE...LIBERTY AND CHERRYVALE.
THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3773 9596 3773 9552 3700 9552 3700 9595
TIME...MOT...LOC 0329Z 271DEG 62KT 3758 9553 3724 9549
3700 9561
$$000
WWUS53 KICT 040358
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1058 PM CDT TUE JUN 3 2008
KSC125-205-040408-
/O.EXP.KICT.SV.W.0237.000000T0000Z-080604T0400Z/
WILSON KS-MONTGOMERY KS-
1058 PM CDT TUE JUN 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY AND WILSON COUNTIES
WILL EXPIRE AT 1100 PM CDT...
AT 1057 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3773 9596 3773 9552 3700 9552 3700 9595
TIME...MOT...LOC 0358Z 271DEG 62KT 3757 9490 3723 9486
3699 9499
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:49 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 3, 6:49 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 649 PM CDT TUE JUN 3 2008 .UPDATE... .AVIATION... FOR THE 00Z TAF SUITE. CONCERN TONIGHT WILL BE CONVECTION CHANCES ACROSS MOST OF THE AREA AFTER 03Z AS IMPULSE IN THE MID LAYERS MOVES ACROSS THE REGION. WILL INCLUDE A VCTS FOR MOST LOCATIONS FROM 03-07Z/WED. COULD SEE SOME TAFS SITES GO DOWN TO MVFR CONDITIONS IN AND NEAR THE STRONGER TSRA. NOT CONFIDENT ENOUGH IN WHERE TSRA WILL BE TO ADD SOME TEMPO GROUPS AND GO MVFR CEILINGS...BUT WILL HAVE TO AMEND AS THE TSRA APPROACHES. GREATEST AREA OF CONCERN WILL BE NEAR THE KICT/KHUT AND POSSIBLY THE KSLN TAF SITE. WILL SEE THIS CONVECTION PROPAGATE TO THE SOUTHEAST TOWARDS THE KCNU TAF LATE TONIGHT OR EARLY ON WED. SO WILL KEEP VCTS IN THIS SITE FOR THE 05-09Z TIME FRAME. KETCHAM && .PREV DISCUSSION... /ISSUED 315 PM CDT TUE JUN 3 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF THE WAVE MOVING INTO CENTRAL KANSAS THIS EVENING AND POTENTIAL SIGNIFICANT WEATHER OUTBREAK ON THURSDAY. TONIGHT: LATEST WATER VAPOR LOOP WAS SHOWING A DISTINCT WAVE MOVING THROUGH EASTERN COLORADO. WE DID SOME EXTRAPOLATION AND IT APPEARS THAT THIS WAVE SHOULD MOVE INTO CENTRAL KANSAS AROUND 03Z WITH THE POTENTIAL FOR CONVECTION TO DEVELOP AROUND THAT TIMEFRAME AS WELL. SOME OF THE STORMS COULD BECOME SEVERE DUE TO DECENT SHEAR IN THE 1-6KM LAYER (40KTS). MOST OF THIS CONVECTION IS EXPECTED TO MOVE IN A WEST TO EAST MANNER DURING THE EVENING...BUT IT MAY TEND TO PROPAGATE SOUTHEAST AS THE LOW LEVEL FLOW BEGINS TO VEER OUT AFTER MIDNIGHT WHICH MAY CAUSE THE CONVECTION TO AFFECT PORTIONS OF SOUTHEAST KANSAS. AFTER THIS WAVE PASSES THROUGH BY DAYBREAK...WE SHOULD SEE SOME SUBSIDENCE DEVELOP. WEDNESDAY: LATEST WATER VAPOR LOOP WAS SHOWING ANOTHER WAVE DIVING INTO THE NORTHWEST U.S. THIS WAVE WILL CONTINUE DIG INTO THE ROCKIES TOMORROW AND ALLOW FOR THE FRONT TO LIFT BACK TO THE NORTH AND CAUSE THE UPPER LEVEL FLOW TO TURN TO THE SOUTHWEST. WE MAY SEE A ROGUE STORM TRY TO DEVELOP IN CENTRAL KANSAS ALONG THE BOUNDARY...BUT THESE CHANCES ARE LOOKING TO BE MINIMAL AT THIS TIME...DUE TO DECENT CONVECTIVE INHIBITION BUILDING OVER THAT AREA. 1000-850MB FLOW IS EXPECTED TO TURN TO THE SOUTHWEST SOUTH OF THE SURFACE BOUNDARY TOMORROW AFTERNOON WHICH MAY ALLOW FOR TEMPERATURES TO REALLY SOAR INTO THE MID AND UPPER 90S...ESPECIALLY IN CENTRAL AND SOUTH CENTRAL KANSAS. WEDNESDAY NIGHT: THE MODELS ARE SHOWING SOME UPPER LEVEL DIFFLUENCE AND A WEAK IMPULSE MOVING THROUGH NORTHWEST KANSAS ON WEDNESDAY NIGHT. IF WE CAN GET A STORM OR TWO TO BUILD A LITTLE FURTHER SOUTH INTO WESTERN KANSAS...WE MAY SEE THEM MOVE INTO CENTRAL KANSAS. OTHERWISE...MOSTLY CLEAR SKIES ARE ANTICIPATED WITH BRISK SOUTHERLY FLOW. THURSDAY-THURSDAY NIGHT: THE STRONG UPPER LEVEL TROF IS PROGGED TO MOVE THROUGH NORTHERN KANSAS AND SOUTHERN NEBRASKA. THIS WAVE HAS SOME IMPRESSIVE DYNAMICS WITH 0-6KM SHEAR VALUES AROUND 60 TO 70KTS FROM THE SOUTHWEST AND MIXED LAYER CAPES AROUND 2000 J/KG. CANNOT RULE OUT THE TORNADO THREAT WITH THESE STORMS EITHER...BUT A LOT OF THIS IS DEPENDENT ON HOW MUCH THE LOW LEVEL FLOW BACKS AHEAD OF THE FRONT. SEVERE THREAT SHOULD CONTINUE THROUGH THE REMAINDER OF THE EVENING MAINLY IN SOUTH CENTRAL AND SOUTHEAST KANSAS. FRIDAY-FRIDAY NIGHT: THE CONVECTION SHOULD BEGIN TO MOVE OUT OF SOUTHEAST KANSAS MAINLY FRIDAY MORNING...LEAVING BEHIND SOME SUBSIDENCE DURING THE LATE AFTERNOON AND EVENING. THE MODELS DO SHOW SOME DECENT MOISTURE RETURN/ISENTROPIC LIFT DEVELOPING OVER SOUTH CENTRAL KANSAS FRIDAY NIGHT. AS A RESULT...WE WILL LEAVE A CHANCE OF THUNDERSTORMS IN SOUTH CENTRAL AND SOUTHEAST KANSAS. SATURDAY-TUESDAY: ANOTHER UPPER LEVEL TROF WILL DEVELOP OVER THE ROCKIES THIS WEEKEND AND KEEP US IN A WARM REGIME WITH TEMPERATURES CLIMBING INTO THE 90S. THERE IS ALSO SOME DECENT CAP OVER THE AREA SATURDAY AND SUNDAY WHICH WILL LIMIT ANY CONVECTION CHANCES. THE NEXT CHANCE OF THUNDERSTORMS APPEARS TO BE ON MONDAY AND TUESDAY AS THE NEXT UPPER LEVEL TROF PASSES THROUGH. COX AVIATION... FOR 18Z TAFS...MAIN AVIATION CONCERN THROUGH THIS PERIOD WILL BE CONVECTIVE POTENTIAL. CURRENTLY HAVE A SURFACE BOUNDARY SITUATED FROM NEAR KHUT TO KSLN. SOUTH OF THIS FEATURE SOUTH WINDS PREVAIL WITH NORTH AND NORTHEAST WINDS NORTH OF THIS FEATURE. IN THE UPPER LEVELS THERE IS A WAVE APPROACHING EASTERN CO. FEEL THAT THUNDERSTORM CHANCES WILL INCREASE GENERALLY AFTER 00Z AS THIS UPPER WAVE APPROACHES AND WOULD AFFECT MAINLY THE NORTHEAST PORTION OF THE FORECAST AREA(KSLN AND KCNU). ANOTHER AREA FOR STORM DEVELOPMENT WILL BE OVER NW KS WITH THIS ACTIVITY STAYING MOSTLY NORTH OF THE FORECAST AREA OVERNIGHT. GIVEN THE UNCERTAINTIES...WILL NOT HIT THUNDER TOO HARD IN ANY OF THE TAFS...UNTIL THINGS BECOME MORE CLEAR. THE SURFACE FRONT WILL LIFT NORTH ON WED PROVIDING GUSTY SOUTH WINDS FOR KICT AND KCNU...WITH SOME GUSTS OVER 30MPH LIKELY. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 95 72 91 / 30 10 10 30 HUTCHINSON 67 97 69 91 / 30 10 10 30 NEWTON 68 94 71 90 / 30 10 10 30 ELDORADO 70 93 72 89 / 30 10 10 20 WINFIELD-KWLD 72 94 75 91 / 30 10 10 20 RUSSELL 65 92 66 83 / 40 30 30 40 GREAT BEND 65 98 67 87 / 30 20 20 40 SALINA 69 93 68 88 / 40 20 20 40 MCPHERSON 67 94 69 90 / 30 20 20 30 COFFEYVILLE 73 92 75 89 / 30 10 10 20 CHANUTE 71 92 75 89 / 30 10 10 20 IOLA 70 92 74 88 / 30 10 10 20 PARSONS-KPPF 71 92 75 89 / 30 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 3, 4:19 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 419 PM CDT TUE JUN 3 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 419 PM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT MORE STRONG TO SEVERE STORMS MAY DEVELOP OVER CENTRAL KANSAS THIS EVENING AND MOVE INTO SOUTHEAST KANSAS AFTER MIDNIGHT. THE MAIN THREATS WILL BE LARGE HAIL AND ISOLATED DAMAGING WIND GUSTS. HEAVY RAINFALL AMOUNTS AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VERY UNSTABLE AIR MASS IN COMBINATION WITH A LINGERING FRONTAL BOUNDARY WILL KEEP THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY NIGHT. SOME OF THE STORMS WILL LIKELY BE SEVERE DURING THIS PERIOD...WITH POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES. AT THIS POINT...THE BEST CHANCES FOR SEVERE WEATHER APPEAR TO BE THURSDAY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...AND THURSDAY NIGHT ACROSS THE ENTIRE AREA AS A COLD FRONT AND DRYLINE PASSES THROUGH. HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY THURSDAY NIGHT. STAY TUNED FOR LATER FORECASTS...AS THERE REMAINS SOME UNCERTAINTY REGARDING SEVERAL METEOROLOGICAL FACTORS. FURTHERMORE...STRONG STORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT. ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK. SOME OF THE STORMS COULD BE STRONG WITH THIS NEXT WEATHER MAKER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS TONIGHT...ESPECIALLY IN CENTRAL AND SOUTHEAST KANSAS. ADDITIONALLY...SPOTTER ACTIVATION MAY BE NEEDED ANY LATE AFTERNOON AND EVENING THROUGH THURSDAY NIGHT. CHECK LATER OUTLOOKS FOR MORE DETAILED INFORMATION. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 3, 9:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
953 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST 3 NE NORTHEAST WICHITA 37.78N 97.17W
06/03/2008 M50 MPH SEDGWICK KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 3, 9:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST WSW CEDAR VALE 37.11N 96.50W
06/03/2008 E60 MPH CHAUTAUQUA KS TRAINED SPOTTER
&&
RECLocal storm report, Jun 3, 9:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST 12 S EL DORADO 37.65N 96.86W
06/03/2008 E65 MPH BUTLER KS TRAINED SPOTTER
&&
RECLocal storm report, Jun 3, 9:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST EL DORADO 37.82N 96.86W
06/03/2008 E65 MPH BUTLER KS TRAINED SPOTTER
WEST SIDE OF EL DORADO
&&
RECLocal storm report, Jun 3, 10:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1002 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG BURDEN 37.31N 96.75W
06/03/2008 COWLEY KS EMERGENCY MNGR
UPROOTED TREE FELL ON A HOUSE. DAMAGE TO THE HOUSE.
&&
BDKLocal storm report, Jun 3, 10:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM TSTM WND GST HOWARD 37.47N 96.26W
06/03/2008 E65 MPH ELK KS LAW ENFORCEMENT
60 TO 65 MPH WINDS. POWER IS OUT IN
MOLINE...LONGTON...HOWARD AND GRENOLA
&&
RECThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 50 min |
| Jun 3, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 64 min |
| Jun 3, 8:46 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 24 min |
| Jun 3, 8:55 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| Jun 3, 9:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 3, 9:31 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Greenwood | 59 min |
| Jun 3, 9:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 53 min |
| Jun 3, 10:26 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 49 min |
| Jun 3, 10:29 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 61 min |
| Jun 3, 10:42 PM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Jun 3, 11:03 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 57 min |
| Jun 4, 3:42 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.